Accutane and Liver Damage
WARNING: Clinical hepatitis considered to be possibly or probably related to Accutane therapy has been reported. Additionally, mile to moderate elevations of liver enzymes have been observed in approximately 15% of individuals treated during clinical trials, some of which normalized with dosage reduction or continued administration of the drug. If normalization does not readily occur or if hepatitis is suspected during treatment with Accutane, the drug should be discontinued and the etiology further investigated.
Acute and chronic liver diseases can interfere with the proper functions of the liver and cause symptoms. However, the liver is a strong organ and it usually takes a substantial amount of damage before the disease interferes with the liver?s functions and causes symptoms. If you have any liver problems or history of liver problems in your family, you should let your physician know before making the decision to begin Accutane treatment.
Some diseases of the liver caused by Accutane include:
Copyright Calliope Media, Inc. © 2011 --- All Rights Reserved.